Does Duoluton-L affect breast feeding?
On Paediatrician's advice I started feeding m baby Nan Pro1 formula along with breastmilk when he was 2 and a half months old due to low weight. He usually had yellowish brown color paste-like stools with few curd like seeds. I still have bleeding issues (due to hormonal imbalance as per my Gynaecologist) for which he prescribed Duoluton L which is high dose medicine for 21 days. On consumption of those medicines for first 2 days I observed my baby started having yellowish urine and dark green runny stools with seeds. The next day baby had light green paste like stool but with many black thread like shades in it. I had the medicines for nearly 5 days but after seeing this change in his stools I stopped medicine intake and observed that baby still had light green shade paste-like stool but with no thread like shades. It's 10 days now my baby's urine is now back to colourless and yesterday he had yellowish brown stool as well, but today suddenly he had both yellowish brown stool with curd like seeds along with light green shade paste like stool with black thread-like shades. Since he is growing he increased the formula qty also. He has formula three times a day (120ml, 150ml and 180 ml) as my breastmilk production is less.
I am worried if my high dose medicine has harmed him internally due to which his stools are such. I am attaching the image of his today's stool. What is the reason? Baby is fine then why such stool? Is it formula's reaction or my medicine still has effects left in my breastmilk or baby's body???
Please advice me sir, as I am very much worried for my baby.
Baby is active like usual and sleeps and feeds well.
Thanks for asking on this platform
I have gone through the image and understand your concern well.
Doluton l contains levonorgesteron a hormone which is used as oral contraceptive or in case of abnormal bleeding.
Levonorgesteron is considered to be the safest hormonal medication to be used in lactating mother.
There are many research studies and none have found significant effect(apart from decreased milk production) in the baby.
Baby on mixed feed (formula and breast feed)are more prone to develop change in stool pattern.
I won't get worried for the change in color of stool if baby is active,accepting feed well,passing urine and there is no vomiting or abdominal distension.
So I suggest you to continue the feed as usual and not to worry much only for the changes in stool color unless there is some significant abnormality.
I hope this helps.
Please let me know if you have any more query.
Does it mean that black thread like shades are normal? coz google scared me.
Thanks for writing back
You not to worry for the change in color of stool.The only thing which scares about black colored stool is that to see whether it is due to blood( blood gets black due to the acidity of stomach juice) in stool.I have gone through the image and it is not due to blood.
The stool gets it color by different pigments like bilirubin,biliverdin,stercobilinogen etc.
Sometimes due to improper conversion of biliverdin to stercobilinogen can lead to blackish or greenish stool which is quite common in this age.
So don't get scared by reading the articles on google as those are shared experiences not an expert's opinion.
Thanks and regards
And please also view the image I am sending. The Pediatrician says that it's Milia and will go by itself. My baby has these since he was one month old. He has one each on his head, face, neck, shoulders, back, hand, thigh and also near anus. Is it fine?
To me these rashes don't appear to be milia
Thanks for writing back
Sometimes green stool may persist for longer duration.I suggest you to get a routine stool test done to check any abnormality.
Regarding the rashes,these do not appear to be milia.The milia usually occur on the face and appearance is also diffrence. The size of milia is usually small and it occur in clusters.
These rashes are more like pustules but again pustules usually don't persist for such longer duration.
One thing is clear that the nature of rash is benign (not a serious condition)as it is there for 3 months, not progressing rapidly and also baby is active and playful.
So I request you to consult a dermatologist or take a second opinion from any pediatrician.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Is there any possibility of pregnancy while taking duoluton l
- Side effects of duoluton l for hemorrhagic cyst treatment
- Why duoluton l is used
- Can duoluton l and karecon dsr affect pregnancy
- Duoluton l side effects if discontinued
- Duoluton l before diagnostic laparoscopy
- Duoluton l whats problem creat
- Duoluton l effects on pregnancy
- Duoluton l tablet is for unmarried
- Duoluton l medicin